MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MCK TIBIAL BASEPLATE-RM/LL-SZ 2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH MCK TIBIAL BASEPLATE-RM/LL-SZ 2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 180612
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding intraop fracture involving an unknown knee was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that during the primary procedure, orif was performed to address tibial plateau fracture of the right knee.It was also reported that subsequent medical intervention was required to address and stabilize the fracture.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that on or about (b)(6) 2021, the patient underwent bilateral knee surgery partial arthroplasty, patelloplasty, excision of benign bone and baker's cyst on the left and orif of the right tibial plateau.Allegedly the patient was required to undergo more extensive surgery to right knee involving a variety of screws, wires, pins, washers, and other hardware to anatomically reduce, stabilize and compress across the fracture line which resulted during surgery.It is further alleged that she suffers from irreparable personal injuries including, but not limited to, right knee pain, diminished strength, and other symptoms.
 
Additional Manufacturer Narrative
Reported event: an event regarding intraop fracture involving a mako baseplate was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remained implanted.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: 'i have reviewed the documentation provided including an operative report dated (b)(6)2021.Event description: it was reported through the filing of a lawsuit that on or about (b)(6) 2021, the patient underwent bilateral knee surgery partial arthroplasty, patelloplasty, excision of benign bone and baker's cyst on the left and orif of the right tibial plateau.Allegedly the patient was required to undergo more extensive surgery to right knee involving a variety of screws, wires, pins, washers, and other hardware to anatomically reduce, stabilize and compress across the fracture line which resulted during surgery.It is further alleged that she suffers from irreparable personal injuries including, but not limited to, right knee pain, diminished strength, and other symptoms.During the course of and index cemented partial knee replacement the medial tibial plateau was fractured during impaction of the tibial component.The surgeon removed the component and cement and anatomically reduced the fracture and performed an orif and then completed the pka.The root cause of this mechanical complication cannot be determined from the documentation provided.' -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'allegedly the patient was required to undergo more extensive surgery to right knee involving a variety of screws, wires, pins, washers, and other hardware to anatomically reduce, stabilize and compress across the fracture line which resulted during surgery.' a review of the provided medical records by a clinical consultant stated the following comment: 'during the course of and index cemented partial knee replacement the medial tibial plateau was fractured during impaction of the tibial component.The surgeon removed the component and cement and anatomically reduced the fracture and performed an orif and then completed the pka.The root cause of this mechanical complication cannot be determined from the documentation provided.' the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary and revision operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MCK TIBIAL BASEPLATE-RM/LL-SZ 2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17214877
Report Number0002249697-2023-00725
Device Sequence Number6232651
Product Code MBH
UDI-Device Identifier00848486000752
UDI-Public00848486000752
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number180612
Device Lot Number2623061901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age66 YR
Patient SexFemale